The Weekly Retro Movie Rundown 246

Pinch my arm and slap my knee! Another classic retro movie weekend is here and we’re pretty gosh darn excited!

Working away like a wild and determined Beaver, we find ourselves racing the clock to collect all the materials and build something bigger and better than anything before it. Chomping, dragging and swimming our way to dam glory, we’ll work night and day to create something we can be proud of that will show the world what a small but eager creature can do before capturing our masterpiece on celluloid wonder.

Have a happy retro weekend!

SATURDAY 10th June

.
Muppets from Space (1999) Sony Channel 1:00pm-2:50pm (1 hour 50 minutes)
Gonzo hits the road with pal Rizzo in tow and goes in search of his roots – only to make the amazing discovery that his parents belonged to a race of aliens. He then has to choose whether to board a UFO and return to his family, or stay with the friends he knows and loves. Family comedy, with F Murray Abraham, David Arquette, Ray Liotta, Andie MacDowell and Rob Schneider alongside the puppets.

Muppets Merchandise

School of Rock (2003) Film4 1:00pm-3:10pm (2 hours 10 minutes)
A slobbish guitarist dreams of stardom, but his hopes are dashed when the other members of his band kick him out. Struggling to make ends meet, he takes a job as a supply teacher at an exclusive private school, and sets about moulding his pupils into rock gods. Comedy from director Richard Linklater, starring Jack Black, Joan Cusack, Mike White and Sarah Silverman.

The Family Man (2000) 5STAR 4:05pm-6:40pm
A Wall Street banker is magically given the opportunity to find out what his life would have held if he had not walked out on his loving girlfriend. Suddenly transplanted into an alternative reality, complete with cosy home and kids, he is not initially impressed with the change – but his cold exterior gradually begins to thaw. Drama, starring Nicolas Cage, Tea Leoni and Don Cheadle.

Fun Fact: At one time Nicolas Cage actually owned the Ferrari used in the film. He sold it about a year before filming began.

Indiana Jones and the Temple of Doom (1984) BBC1 5:25pm-7:15pm (1 hour 50 minutes)
The intrepid archaeologist, with his young sidekick and a nightclub singer in tow, is stranded in India, where he takes on a mission to recover magical sacred stones from the hands of an evil cult engaged in human sacrifice and child slavery. Steven Spielberg’s action adventure, starring Harrison Ford, Kate Capshaw, Ke Huy Quan and Amrish Puri.

Blues Brothers 2000 (1998) Sony Movie Channel 6:20pm-9:00pm (2 hours 40 minutes)
Ex-convict Elwood Blues sets about re-forming his band to raise funds for a children’s hospital. But no sooner has he found a suitable lead singer to replace his late brother Jake, than the band end up being pursued by the police, the Russian mafia and his own embittered stepbrother. Comedy sequel, starring Dan Aykroyd, John Goodman and Joe Morton.

Iron Man (2008) Channel 4 8:00pm-10:30pm (2 hours 30 minutes)
Arms manufacturer Tony Stark is taken hostage by a terrorist group and realises the weapons his company build have been falling into the wrong hands. Using his engineering skills to construct a hi-tech armoured suit, he manages to escape and then puts the technology to good use in the fight against evil around the world. Superhero adventure, starring Robert Downey Jr, Jeff Bridges, Gwyneth Paltrow and Terrence Howard.

Superhero Merchandise

The Game (1997) Sony Movie Channel 11:20pm-2:10am (2 hours 50 minutes)
A selfish investment banker is given an unusual birthday present by his free-spirited younger brother. He is enrolled in a mysterious game, the nature of which is never revealed – and as he tries to fathom the rules, his life rapidly begins to unravel in explosive fashion. David Fincher’s thriller, starring Michael Douglas, Sean Penn, Deborah Kara Unger and Peter Donat.

Fun Fact: Deborah Kara Unger fractured a bone in her foot and jumped into a dumpster infested with real rats while working on this film.

SUNDAY 11th June

.
The Indian in the Cupboard (1995) Sony Movie Channel 9:15am-11:15am (2 hours)
A nine-year-old boy is given an old cupboard and a toy Iroquois Indian for his birthday – but when he puts the figure inside the cupboard, he is astonished to see it come to life. He repeats the experiment with more of his toys, and realises he is creating real people – and is responsible for their wellbeing. Children’s fantasy, with Hal Scardino, Litefoot and Steve Coogan.

Turner & Hooch (1989) E4 12:30pm-2:30pm (2 hours)
A Californian detective investigating the murder of a local man by drug smugglers has only one witness to help him solve the case – the large, smelly dog that belonged to the victim, which is about to turn the detective’s well-ordered existence into chaos. Family comedy, starring Tom Hanks, Mare Winningham and Craig T Nelson.

The Flintstones (1994) ITV2 12:55pm-2:35pm
Blue-collar caveman Fred Flintstone is promoted to an executive position at work and unwittingly becomes embroiled in an embezzlement scheme – thanks in no small part to his seductive new assistant. Live-action version of the cartoon comedy, starring John Goodman, Rick Moranis, Rosie O’Donnell, Halle Berry and Elizabeth Taylor.

Fun Fact: Though other actors were considered, there really was nobody else in the running for the role of Fred Flintstone. Steven Spielberg had worked with John Goodman earlier and had already noticed the actors striking resemblance to Fred Flintstone. He actually told Goodman then and there that he (Goodman) was ‘going to play Fred’ for him.

Stepmom (1998) Sony Movie Channel 1:15pm-3:55pm (2 hours 40 minutes)
A successful photographer marries a divorced businessman with two children, but has a hard time adapting to her new role as a stepmother – a task made all the more difficult by the hostile attitude of his ex-wife. However, a tragedy unexpectedly brings the two women closer together. Drama, starring Julia Roberts, Susan Sarandon, Ed Harris, Jena Malone and Liam Aiken.

Footloose (1984) Channel 5 4:15pm-6:25pm (2 hours 10 minutes)
A rebellious, hip-swinging student from the city moves to a small religious community, where he instantly clashes with an old-school fire-and-brimstone preacher – who has banned dancing and rock ‘n’ roll because he considers them immoral. Drama, starring Kevin Bacon, Lori Singer, John Lithgow, Chris Penn, Dianne Wiest and Sarah Jessica Parker.

Vice Versa (1988) Film4 5:05pm-7:00pm (1 hour 55 minutes)
A department store executive returns from a trip to Thailand in possession of a mysterious artefact that causes him to change places with his 11-year-old son. While the horrified father struggles to cope with a world of teachers and school bullies, the youngster is revelling in the perks of being a grown-up. Fantasy comedy, starring Judge Reinhold, Fred Savage, Swoosie Kurtz and Corinne Bohrer.

Star Trek (2009) E4 6:30pm-9:00pm (2 hours 30 minutes)
The trainee crew members of the starship Enterprise embark on their maiden flight, which pits them against a Romulan commander from the future who is planning a horrific revenge on those he blames for a tragedy in his own time. Sci-fi adventure based on the original TV series, starring Chris Pine, Zachary Quinto, Eric Bana, Zoe Saldana and Leonard Nimoy.

Star Trek Clothing

Get Carter (2000) Sony Movie Channel 9:00pm-11:15pm (2 hours 15 minutes)
A Mob enforcer returns home to Seattle for his brother’s funeral. Learning his brother was murdered, he resolves to hunt down and kill everyone involved in his death, with the help of his dead sibling’s widow and her daughter. Crime thriller remake, starring Sylvester Stallone, Miranda Richardson, Mickey Rourke, Rachael Leigh Cook and Michael Caine, star of the original film.

Whatever you’re up to this weekend, keep it light, keep it breezy and keep it awesome.

Save